Jump to content




Photo
- - - - -

Tegretol itchies


  • Please log in to reply
2 replies to this topic

#1 cache-monkey

cache-monkey

    Member

  • Member
  • Pip
  • 237 posts

Posted 23 July 2006 - 04:34 PM

So I'm going to rephrase this, because the itching is more of a concern.

I'm on Tegretol at 500 mg and itching quite a bit. But the weird thing is that the itching seems to be more in my ears, eyelids (?), sinuses and throat and a little on my skin. Also, and this is a little gross, I think my urethra is irritated. I don't think this is allergies, as I've never had them before. And it seems to be dose-dependent; didn't really start until I hit 500 mg (my current dose). The most annoying thing is the urethra business -- it's hard to tune out the feeling of needing to pee all the time.

I'm really at a loss as to what to think about this. On the one hand, Tegretol is the first BP drug in a *long* time that I've responded positively to. On the other, I'm seriously worried about drug hypersensitivity. To add to this is that I've been experiencing some kidney weirdness -- a general feeling of swollen-ness and a some excess (foamy) urine production -- that's different from the recently-discontinued lithium.

I'm meeting with my pdoc next week, but I have a feeling he'll leave it up to me. Any thoughts?

Thanks,
cache-monkey

Edited by cache-monkey, 27 July 2006 - 01:03 AM.

DX: Anxiety spectrum stuff (GAD, SP), Questionable BP NOS due to increased anxiety from most ADs
Current meds: Valium 15 mg/day; Magnesium 800 mg/day; 2.5 mg Prozac every other day
Rejected by my body: Lithium (kidneys), Tegretol (liver, allergy); Lamictal (allergy); verapamil (allergy)
Don't work/play so well with me: In terms of ADs: Wellbutrin monotherapy, Serzone, Serzone+Buspar and (worst of all) Cymbalta all made agitation/anxiety worse. Lexapro left me feeling a little shakey and out of it. In terms of mood-stabilizer-esque meds: Keppra, Campral (dulling, depression), Trileptal (same + probably allergic), AAPs (strong akathisia even at 2.5 mg Zyprexa or 50 mg Seroquel), Topomax (allergic? kidneys sure didn't like it) and really Depakote sucks balls too (dulling with agitation and anxiety).


#2 susanlynn

susanlynn

    Member

  • Member
  • Pip
  • 223 posts

Posted 29 July 2006 - 11:24 PM

Hi Cache-Monkey

With this heat and all I'm just one itch-monkey. Maybe my taking allergy meds'd help, but that's another story. Have you been affected by heat any? It's been affecting me, and I dunno what the tegretol caused- but I called it summer eczema. Patchy, itchy, bumpy skin.

#3 cache-monkey

cache-monkey

    Member

  • Member
  • Pip
  • 237 posts

Posted 31 July 2006 - 05:02 PM

With this heat and all I'm just one itch-monkey. Maybe my taking allergy meds'd help, but that's another story. Have you been affected by heat any? It's been affecting me, and I dunno what the tegretol caused- but I called it summer eczema. Patchy, itchy, bumpy skin.

Hi. Thanks for responding to this. Unfortunately, the itching for me came on at the same time as a drastic rise in my liver enzymes as part of an big dose increase. So I think it was part of a generalized allergic reaction. Either way, the liver thing has forced me to start tapering drastically to go off. And I'm already descending mentally. ;)

Anyway, it sounds like for you it's mostly on the skin, it's probably not so big a deal. From a health perspective, I mean. It's still annoying and hard to deal with, I'd imagine. I'm glad the allergy meds help a little bit. You might want to make sure your blood work is up to date, just to be on the safe side.

Best,
cache-monkey
DX: Anxiety spectrum stuff (GAD, SP), Questionable BP NOS due to increased anxiety from most ADs
Current meds: Valium 15 mg/day; Magnesium 800 mg/day; 2.5 mg Prozac every other day
Rejected by my body: Lithium (kidneys), Tegretol (liver, allergy); Lamictal (allergy); verapamil (allergy)
Don't work/play so well with me: In terms of ADs: Wellbutrin monotherapy, Serzone, Serzone+Buspar and (worst of all) Cymbalta all made agitation/anxiety worse. Lexapro left me feeling a little shakey and out of it. In terms of mood-stabilizer-esque meds: Keppra, Campral (dulling, depression), Trileptal (same + probably allergic), AAPs (strong akathisia even at 2.5 mg Zyprexa or 50 mg Seroquel), Topomax (allergic? kidneys sure didn't like it) and really Depakote sucks balls too (dulling with agitation and anxiety).





The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.